Alert archive / Utah / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 46, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 18, 2007, 9:50 PM MDT for Box Elder County, Davis County, Weber County, Utah. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2007, 9:50 PM MDT (03:50 UTC)
- Expired
- Aug 18, 2007, 10:15 PM MDT
- In force
- 25 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Box Elder County, UT, Davis County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 35 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 4:08 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 3.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 2739 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 190349
SVRSLC
UTC003-011-057-190415-
/O.NEW.KSLC.SV.W.0046.070819T0350Z-070819T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
950 PM MDT SAT AUG 18 2007
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BOX ELDER COUNTY IN UTAH...
NORTHEASTERN DAVIS COUNTY IN UTAH...
THIS INCLUDES THE COMMUNITY OF LAYTON...
CENTRAL WEBER COUNTY IN UTAH...
THIS INCLUDES THE COMMUNITY OF OGDEN...
* UNTIL 1015 PM MDT
* AT 948 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CLINTON...OR ABOUT 7 MILES
NORTHWEST OF LAYTON...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RIVERDALE...SOUTH OGDEN...LAYTON AND OGDEN BY 955 PM MDT...
UINTAH...SOUTH WEBER AND 8 MILES NORTH OF KAYSVILLE BY 1000 PM
MDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
SATURDAY EVENING FOR CENTRAL UTAH.
LAT...LON 4145 11220 4103 11216 4101 11185 4126 11188
4148 11192
$$2 follow-up statements
000
WWUS55 KSLC 190405
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1004 PM MDT SAT AUG 18 2007
UTC003-011-057-190415-
/O.CON.KSLC.SV.W.0046.000000T0000Z-070819T0415Z/
DAVIS UT-WEBER UT-BOX ELDER UT-
1004 PM MDT SAT AUG 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT
FOR EAST CENTRAL BOX ELDER...CENTRAL WEBER AND NORTHEASTERN DAVIS
COUNTIES...
AT 1002 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR UINTAH...OR ABOUT 6
MILES SOUTHEAST OF OGDEN...MOVING EAST AT 30 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
SATURDAY EVENING FOR CENTRAL UTAH.
LAT...LON 4145 11220 4103 11216 4101 11185 4126 11188
4148 11192
$$000
WWUS55 KSLC 190416
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1016 PM MDT SAT AUG 18 2007
UTC003-011-057-190426-
/O.EXP.KSLC.SV.W.0046.000000T0000Z-070819T0415Z/
DAVIS UT-WEBER UT-BOX ELDER UT-
1016 PM MDT SAT AUG 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BOX ELDER...
CENTRAL WEBER AND NORTHEASTERN DAVIS COUNTIES EXPIRES AT 1015 PM
MDT...
THE STORM HAS EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
ALLOWED TO EXPIRE. THE STORM HAS MOVED INTO THE WASATCH MOUNTAINS.
EASTERLY WIND GUSTS TO 50 MPH WILL CONTINUE THROUGH 1100 PM MDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
SATURDAY EVENING FOR CENTRAL UTAH.
LAT...LON 4145 11220 4103 11216 4101 11185 4126 11188
4148 11192
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 8:45 PM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 18, 8:45 PM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 845 PM MDT SAT AUG 18 2007 .SYNOPSIS...A DISTURBANCE WILL MOVE NORTHEAST ACROSS NORTHERN AND CENTRAL UTAH THROUGH THIS EVENING. AN UPPER TROUGH WILL MOVE SLOWLY THROUGH THE PACIFIC NORTHWEST AND NORTHERN ROCKIES OVER THE WEEKEND. THIS WILL BRING AN INCREASING SOUTHWEST FLOW TO UTAH SUNDAY. && .DISCUSSION...SHEAR AND INSTABILITY COMBINED TO PRODUCE A FEW SEVERE THUNDERSTORMS OVER NORTHERN UTAH THIS AFTERNOON AND EVENING. HARDEST HIT WAS THE OGDEN AREA. UPDATES FORTHCOMING AS STORMS DECREASE IN INTENSITY AND THE SEVERE THUNDERSTORM WATCH IS CANCELED IN THE NEXT HOUR OR TWO. DEW POINTS PLUMMETED ACROSS SOUTHWEST UTAH TODAY AS DRY SOUTHWEST FLOW BEGAN TO SURFACE. THIS PROCESS WILL CONTINUE AND SPREAD NORTH AND EAST SUNDAY...AS A STRONG...FOR SUMMER...TROUGH PUSHES ONSHORE OF THE WEST COAST WEST AND NORTHWEST OF UTAH. THE TROUGH WILL PUSH A COOL FRONT INTO NORTHWEST UTAH SUNDAY EVENING AND SHUNT DEEP MOISTURE SOUTH OF THE STATE FOR MUCH OF NEXT WEEK. && .AVIATION...NORTHERLY OUTFLOW WINDS HAVE DEVELOPED AT KSLC WHICH WILL SWITCH TO NORTHEAST BY 04Z. LIGHTER SOUTHEAST WINDS EXPECTED TO RETURN AROUND 06Z. && .FIRE WEATHER...UPPER TROUGH OVER THE PACIFIC NORTHWEST WILL SWING EAST THROUGH NORTHERN ROCKIES TONIGHT AND TOMORROW. THIS WILL CAUSE INCREASED SOUTHWESTERLY FLOW OVER THE FIRE DISTRICT. TOMORROW WILL SEE GUSTY SOUTHWEST WINDS ACROSS MOST OF THE STATE WITH THE STRONGEST WINDS CONFINED TO THE WESTERN DESERTS AND THE NORTHERN VALLEYS. WINDS COMBINED WITH LOWERING HUMIDITY HAVE PROMPTED THE ISSUANCE OF A FIRE WEATHER WATCH FOR SUNDAY AFTERNOON THROUGH SUNDAY EVENING. AMPLE MOISTURE REMAINS OVER THE AREA FOR SCATTERED THUNDERSTORMS WITH WETTING RAINS THIS EVENING. LESS OF A CHANCE FOR CONVECTION TOMORROW BUT ENOUGH MOISTURE WILL REMAIN FOR ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. DRY LIGHTNING WILL ALSO BE POSSIBLE OVER THE NORTHWEST TOMORROW. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FIRE WEATHER WATCH FROM NOON SUNDAY TO 10 PM SUNDAY FOR FIRE WEATHER ZONES 420...422...423 AND 424. WY...NONE. && GIBSON FIRE WEATHER...YOUNG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 18, 4:29 PM MDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 429 PM MDT SAT AUG 18 2007 UTZ001-002-005-007-192230- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAINS I-80 NORTH- 429 PM MDT SAT AUG 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN UTAH. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF NORTHERN UTAH THIS AFTERNOON INTO TONIGHT. LARGE HAIL AND STRONG WINDS ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER NORTHERN AND EASTERN SECTIONS OF THE OUTLOOK AREA ON SUNDAY. VERY STRONG WINDS COULD ACCOMPANY A FEW OF THE STORMS OVER THE NORTH SUNDAY EVENING. DRY WEATHER IS EXPECTED TO SPREAD INTO THE AREA MONDAY AND PREVAIL THROUGH THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ003-004-006-008>016-019>021-517-518-WYZ021-192230- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 429 PM MDT SAT AUG 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH...SOUTHERN UTAH...SOUTHWEST UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON OVER PORTIONS OF CENTRAL AND NORTHERN UTAH. BRIEF GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH THESE THUNDERSTORMS. THESE STORMS WILL CONTINUE INTO TONIGHT OVER NORTHERN UTAH AND SOUTHWEST WYOMING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER NORTHERN AND EASTERN SECTIONS OF THE OUTLOOK AREA ON SUNDAY. VERY STRONG WINDS COULD ACCOMPANY A FEW OF THE STORMS OVER THE NORTH SUNDAY EVENING. DRY WEATHER IS EXPECTED TO SPREAD INTO THE AREA MONDAY AND PREVAIL THROUGH THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Aug 18, 8:09 PM MDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
809 PM MDT SAT AUG 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TSTM WND GST HILL AFB 41.12N 111.97W
08/18/2007 U59.00 MPH DAVIS UT TRAINED SPOTTER
&&
RGRAHAMLocal storm report, Aug 18, 8:14 PM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
814 PM MDT SAT AUG 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL CLEARFIELD 41.10N 112.02W
08/18/2007 M0.75 INCH DAVIS UT TRAINED SPOTTER
&&
CVGLocal storm report, Aug 18, 8:59 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
859 PM MDT SAT AUG 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM TSTM WND GST HILL AFB 41.12N 111.97W
08/18/2007 M68 MPH DAVIS UT OTHER FEDERAL
&&
RGRAHAMLocal storm report, Aug 18, 9:11 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
911 PM MDT SAT AUG 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG ROY 41.17N 112.04W
08/18/2007 WEBER UT PUBLIC
LARGE BRANCHES DOWN
&&
RGRAHAMLocal storm report, Aug 18, 9:21 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
921 PM MDT SAT AUG 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL WEST POINT 41.12N 112.10W
08/18/2007 E0.75 INCH DAVIS UT PUBLIC
&&
RGRAHAMThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 6:59 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Tooele | 46 min |
| Aug 18, 7:38 PM MDT | Severe Thunderstorm Warning | SLC | Weber | 37 min |
| Aug 18, 8:03 PM MDT | Severe Thunderstorm Warning | SLC | Davis | 13 min |
| Aug 18, 8:07 PM MDT | Severe Thunderstorm Warning | SLC | Morgan | 38 min |
| Aug 18, 8:20 PM MDT | Severe Thunderstorm Warning | SLC | Weber | 40 min |
| Aug 18, 10:14 PM MDT | Severe Thunderstorm Warning | SLC | Cache, Weber | 16 min |
| Aug 18, 11:03 PM MDT | Severe Thunderstorm Warning | SLC | Rich | 12 min |
| Aug 19, 3:40 AM MDT | Red Flag Warning | SLC | 18 hr | |
| Aug 19, 1:26 PM MDT | Wind Advisory | SLC | 9 hr | |
| Aug 19, 2:33 PM MDT | Severe Thunderstorm Warning | SLC | Cache | 21 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.